MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET ILOK PRI TIB TRAY 63MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET ILOK PRI TIB TRAY 63MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the implant and packaging had residue on them prior to a knee procedure.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of photographs.Visual evaluation of the provided photo and feedback from sales rep confirmed the product was not packaged in the required pouch during manufacturing.The scuff marks and residue in the sterile blister are a result of the unprotected device shifting in the sterile packaging during transit.Device history record was reviewed and no discrepancies were found.The root cause of the reported event (missing sterile pouch) is the operator not following the work instructions provided.The root cause of the reported event (damaged blister and debris in sterile packaging) can be attributed to transit damage.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, d9, g3, g6, h2, h3, and h10.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned product confirms the device was not packaged in a poly pouch.Scuff marks and white debris are present inside the sterile cavity.The outer carton exhibits damage that can be attributed to the product being shipped back to the manufacturer, as the outer carton damage was not initially reported.No change to previous reported root cause.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOMET ILOK PRI TIB TRAY 63MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14431639
Report Number0001825034-2022-01232
Device Sequence Number5628739
Product Code JWH
UDI-Device Identifier00887868247767
UDI-Public(01)00887868247767(17)290517(10)800100
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number141211
Device Lot Number800100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer08/30/2022
11/09/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date08/31/2022
11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown